Thunderstorm Wind, Wayne
- When
- June 11, 4:55 PM EST
- Where
- Wayne County, Gardi
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 31.533, -81.800
Thunderstorm winds downed trees across the city, and one large pine tree was fell through the roof of a preschool. No one was inside when the tree fell.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Thunderstorm winds downed trees across the city, and one large pine tree was fell through the roof of a preschool. No one was inside when the tree fell.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 11, 1:32 PM EST, 3 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 232 PM EDT WED JUN 11 2003 CURRENTLY STORMS ARE POPPING ACROSS NE FLORIDA AND VISIBLE SATELLITE SHOWS THEM FORMING CLOUD STREETS PARALLEL TO THE WEST COAST SEABREEZE. THE EAST COAST SEABREEZE IS JUST BEGINNING TO PUSH INLAND. STORMS IN PUTNAM COUNTY APPEAR TO HAVE BEEN INDUCED BY LAKE AND RIVER BREEZES. STILL EXPECT THE MEETING OF SEABREEZES IN MIDDLE OF PENINSULA...MOVING NORTH WITH A GRADUAL DRIFT TO THE COAST. PUBLIC...WARM AND MUGGY WITH LITTLE VARIATION IN TEMPS FOR THE DURATION. POPS WILL INCREASE THROUGH THE WEEKEND AS THE SURFACE LOW OVER SOUTHERN MO TREKS EWD THEN NEWD. A TRAILING FRONT WILL REMAIN NORTH OF THE AREA...HOWEVER SOUTH TO SW LLVL FLOW WILL PUMP SUFFICIENT GULF MOISTURE ACROSS THE REGION TO BRING A GOOD CHANCE OF PRECIP BY FRIDAY AND SATURDAY WITH A CHANCE OF SHOWERS DURING THE NIGHT. MARINE...ALL IS QUIET WITH LIGHT SOUTHEAST WINDS AT THE ST AUGUSTINE BUOY AND 2 FT SEAS. SOUTH TO SE WINDS LESS THAN 15 KT WILL PREVAIL THROUGH THE WEEKEND. .PRELIMINARY POINT TEMPS/POPS... AMG 71 89 71 89 / 30 40 30 50 SSI 74 86 74 85 / 20 40 40 50 JAX 72 89 72 88 / 30 40 40 50 SGJ 73 87 73 86 / 20 40 30 50 GNV 71 91 71 89 / 30 40 30 50 OCF 71 91 71 90 / 30 40 30 50 .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. TRABERT/ZAPPE
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-112200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1158 AM EDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING HOURS. THE BEST CHANCE OF THUNDERSTORMS WILL BE BETWEEN INTERSTATES 75 AND 95. STORM MOTION WILL BE ABOUT 5 TO 10 MPH TO THE NORTH SO AFTERNOON CONVECTION MAY SHOW LITTLE MOVEMENT THUS PRODUCING LOCALLY HEAVY RAINFALL. AN ISOLATED STRONG THUNDERSTORM COULD DEVELOP THIS AFTERNOON AND THE PRIMARY HAZARDS WOULD BE FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND SMALL HAIL. HEAT INDICES WILL NEAR THE CENTURY MARK ACROSS INLAND LOCATIONS. IF YOU ARE OUTSIDE WEAR LIGHT COLORED CLOTHING...DRINK PLENTY OF WATER AND TAKE FREQUENT BREAKS TO AVOID HEAT EXHAUSTION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT
FLZ032-112030- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 345 PM EDT WED JUN 11 2003 ...STRONG THUNDERSTORMS WILL IMPACT CLAY COUNTY THROUGH 430 PM EDT... AT 345 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 28 MILES SOUTH OF PENNEY FARMS...OR ABOUT 5 MILES WEST OF INTERLACHEN...MOVING NORTHEAST AT 10 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CAMP
FLZ024-112045- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 400 PM EDT WED JUN 11 2003 ...STRONG THUNDERSTORMS WILL IMPACT NASSAU COUNTY THROUGH 445 PM EDT... AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF CALLAHAN...MOVING WEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND CALLAHAN AND HILLIARD THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CAMP
FLZ025-112100- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 422 PM EDT WED JUN 11 2003 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN DUVAL COUNTY THROUGH 500 PM EDT... AT 422 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF DOWNTOWN JACKSONVILLE...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SAN MARCO...RIVERSIDE...DOWNTOWN JACKSONVILLE...TALLYRAND...ARLINGTON...JACKSONVILLE INTERNATIONAL... OCEANWAY AND FORT CAROLINE THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CAMP
FLZ037-038-112115- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 433 PM EDT WED JUN 11 2003 ...STRONG THUNDERSTORMS WILL IMPACT WESTERN FLAGLER AND EASTERN PUTNAM COUNTIES THROUGH 515 PM... AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF ANDALUSIA... DRIFTING SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ANDALUSIA...POMONA PARK...LAKE COMO...GEORGETOWN AND CRESCENT CITY THROUGH 515 PM EDT. WIND GUSTS OF 40 TO 50 MPH PRODUCING MINOR DAMAGE AND EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. CARROLL
GAZ164-112130- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 444 PM EDT WED JUN 11 2003 ...STRONG THUNDERSTORMS WILL IMPACT EASTERN CHARLTON COUNTY THROUGH 530 PM EDT... AT 444 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHWEST OF FOLKSTON...MOVING EAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HOMELAND AND FOLKSTON THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CAMP
GAZ152-112215- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 529 PM EDT WED JUN 11 2003 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL AND NORTHERN BRANTLEY COUNTY... AT 530 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES EAST OF RAYBON...OR ABOUT 5 MILES NORTHEAST OF NAHUNTA...MOVING NORTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ATKINSON THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DEESE
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374669.